Alert archive / Michigan / Wind Chill Warnings in 2009
Wind Chill Warning 1, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind chill warning at Jan 16, 2009, 3:43 AM EST for 4 counties in Michigan. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 16, 2009, 3:43 AM EST (08:43 UTC)
- Expired
- Jan 16, 2009, 10:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Grand Rapids, MI
Counties Calhoun County, MI, Ingham County, MI, Jackson County, MI, Kalamazoo County, MI
The radar
The Grand Rapids radar (KGRR), 85 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 16, 7:00 AM EST | SNOW 2.6 | Kalamazoo, MI | 24 HOUR SNOWFALL ENDING AT 7 AM. SNOW DEPTH 15 INCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KGRR 160843 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 343 AM EST FRI JAN 16 2009 MIZ064-071-161645- /O.CAN.KGRR.LE.W.0001.000000T0000Z-090116T1000Z/ /O.CON.KGRR.WC.Y.0001.000000T0000Z-090116T1800Z/ ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...HOLLAND...SOUTH HAVEN 343 AM EST FRI JAN 16 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...LAKE EFFECT SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE LAKE EFFECT SNOW WARNING. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. SNOW SHOWERS WILL CONTINUE TODAY...BUT ADDITIONAL ACCUMULATIONS WILL ONLY BE AROUND AN INCH. TEMPERATURES IN THE SINGLE DIGITS COMBINED WITH WEST WINDS 15 TO 20 MPH WILL CREATE WIND CHILLS 15 TO 20 BELOW. AS TEMPERATURES WARM THIS MORNING...WIND CHILLS WILL CLIMB ABOVE 15 BELOW BY EARLY AFTERNOON. A WIND CHILL ADVISORY IS ISSUED WHEN APPARENT TEMPERATURES OF 15 TO 24 BELOW ZERO ARE EXPECTED. THIS COULD RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. A WIND CHILL OF MINUS 20 CAN CAUSE FROSTBITE IN JUST 30 MINUTES. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ MIZ072-161645- /O.CAN.KGRR.LE.Y.0002.000000T0000Z-090116T1000Z/ /O.NEW.KGRR.WC.W.0001.090116T0843Z-090116T1500Z/ /O.EXT.KGRR.WC.Y.0001.000000T0000Z-090117T1200Z/ KALAMAZOO- INCLUDING THE CITY OF...KALAMAZOO 343 AM EST FRI JAN 16 2009 ...WIND CHILL WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... ...WIND CHILL ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 AM EST SATURDAY... ...LAKE EFFECT SNOW ADVISORY IS CANCELLED... SNOW SHOWERS WILL CONTINUE TODAY...BUT ADDITIONAL ACCUMULATIONS WILL ONLY BE AROUND AN INCH. TEMPERATURES 5 TO 10 BELOW ZERO COMBINED WITH WINDS AROUND 10 MPH WILL PRODUCE WIND CHILLS AROUND 25 BELOW THIS MORNING. AS TEMPERATURES RISE THIS MORNING...WIND CHILLS WILL CLIMB TO AROUND 17 BELOW. WIND CHILLS IN THE 15 TO 20 BELOW RANGE ARE EXPECTED FROM LATE MORNING THROUGH TONIGHT. THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE LAKE EFFECT SNOW ADVISORY HAS BEEN CANCELLED. THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 AM EST SATURDAY. A WIND CHILL WARNING IS ISSUED WHEN APPARENT TEMPERATURES OF 25 BELOW ZERO OR LOWER ARE EXPECTED. THIS COULD RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. A WIND CHILL OF MINUS 35 CAN CAUSE FROSTBITE IN JUST 10 MINUTES. A WIND CHILL ADVISORY IS ISSUED WHEN APPARENT TEMPERATURES OF 15 TO 24 BELOW ZERO ARE EXPECTED. THIS COULD RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. A WIND CHILL OF MINUS 20 CAN CAUSE FROSTBITE IN JUST 30 MINUTES. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ MIZ037-043-050-056-161645- /O.CAN.KGRR.LE.Y.0002.000000T0000Z-090116T1000Z/ /O.CON.KGRR.WC.Y.0001.000000T0000Z-090116T1800Z/ MASON-OCEANA-MUSKEGON-OTTAWA- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON 343 AM EST FRI JAN 16 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...LAKE EFFECT SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE LAKE EFFECT SNOW ADVISORY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. SNOW SHOWERS WILL CONTINUE TODAY...BUT ADDITIONAL ACCUMULATIONS WILL BE LESS THAN AN INCH. TEMPERATURES IN THE SINGLE DIGITS COMBINED WITH WEST WINDS 15 TO 20 MPH WILL CREATE WIND CHILLS 15 TO 20 BELOW. AS TEMPERATURES WARM THIS MORNING...WIND CHILLS WILL CLIMB ABOVE 15 BELOW BY EARLY AFTERNOON. A WIND CHILL ADVISORY IS ISSUED WHEN APPARENT TEMPERATURES OF 15 TO 24 BELOW ZERO ARE EXPECTED. THIS COULD RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. A WIND CHILL OF MINUS 20 CAN CAUSE FROSTBITE IN JUST 30 MINUTES. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ MIZ067-161645- /O.NEW.KGRR.WC.W.0001.090116T0843Z-090116T1500Z/ /O.EXT.KGRR.WC.Y.0001.000000T0000Z-090116T1800Z/ INGHAM- INCLUDING THE CITY OF...LANSING 343 AM EST FRI JAN 16 2009 ...WIND CHILL WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... ...WIND CHILL ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 1 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 1 PM EST THIS AFTERNOON. TEMPERATURES 5 TO 10 BELOW ZERO COMBINED WITH WINDS AROUND 10 MPH WILL PRODUCE WIND CHILLS AROUND 25 BELOW THIS MORNING. AS TEMPERATURES RISE THIS MORNING...WIND CHILLS WILL CLIMB TO AROUND 17 BELOW. WIND CHILLS IN THE 15 TO 20 BELOW RANGE ARE EXPECTED FROM LATE MORNING THROUGH EARLY AFTERNOON. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR TEMPERATURES...OR A COMBINATION OF COLD AIR TEMPERATURES AND WIND...WILL LEAD TO FROSTBITE OR HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. A WIND CHILL WARNING IS ISSUED WHEN APPARENT TEMPERATURES OF 25 BELOW ZERO OR LOWER ARE EXPECTED. THIS COULD RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. A WIND CHILL OF MINUS 35 CAN CAUSE FROSTBITE IN JUST 10 MINUTES. $$ MIZ073-074-161645- /O.NEW.KGRR.WC.W.0001.090116T0843Z-090116T1500Z/ /O.EXT.KGRR.WC.Y.0001.000000T0000Z-090117T1200Z/ CALHOUN-JACKSON- INCLUDING THE CITIES OF...BATTLE CREEK...JACKSON 343 AM EST FRI JAN 16 2009 ...WIND CHILL WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... ...WIND CHILL ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 AM EST SATURDAY. TEMPERATURES AROUND 10 BELOW ZERO COMBINED WITH WINDS AROUND 10 MPH WILL PRODUCE WIND CHILLS 25 TO 30 BELOW THIS MORNING. AS TEMPERATURES RISE THIS MORNING...WIND CHILLS WILL CLIMB TO AROUND 20 BELOW. WIND CHILLS NEAR 20 BELOW ARE EXPECTED FROM LATE MORNING THROUGH TONIGHT. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR TEMPERATURES...OR A COMBINATION OF COLD AIR TEMPERATURES AND WIND...WILL LEAD TO FROSTBITE OR HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. A WIND CHILL WARNING IS ISSUED WHEN APPARENT TEMPERATURES OF 25 BELOW ZERO OR LOWER ARE EXPECTED. THIS COULD RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. A WIND CHILL OF MINUS 35 CAN CAUSE FROSTBITE IN JUST 10 MINUTES. $$ MIZ038>040-044>046-051-052-057>059-065-066-161645- /O.CON.KGRR.WC.Y.0001.000000T0000Z-090116T1800Z/ LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT- IONIA-CLINTON-BARRY-EATON- INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT... BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS... IONIA...ST. JOHNS...HASTINGS...CHARLOTTE 343 AM EST FRI JAN 16 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... TEMPERATURES 5 TO 10 DEGREES BELOW ZERO COMBINED WITH WEST WINDS AROUND 8 MPH WILL CREATE WIND CHILLS 15 TO 20 BELOW. AS TEMPERATURES WARM THIS MORNING...WIND CHILLS WILL CLIMB ABOVE 15 BELOW BY EARLY AFTERNOON. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR TEMPERATURES...OR A COMBINATION OF COLD AIR TEMPERATURES AND WIND...WILL LEAD TO FROSTBITE OR HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
1 follow-up statement
000 WWUS43 KGRR 161516 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1016 AM EST FRI JAN 16 2009 MIZ067-161800- /O.EXP.KGRR.WC.W.0001.000000T0000Z-090116T1500Z/ /O.CON.KGRR.WC.Y.0001.000000T0000Z-090116T1800Z/ INGHAM- INCLUDING THE CITY OF...LANSING 1016 AM EST FRI JAN 16 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...WIND CHILL WARNING HAS EXPIRED... THE WIND CHILL WARNING IS NO LONGER IN EFFECT. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. A WIND CHILL ADVISORY IS ISSUED WHEN APPARENT TEMPERATURES OF 15 TO 24 BELOW ZERO ARE EXPECTED. THIS COULD RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. A WIND CHILL OF MINUS 20 CAN CAUSE FROSTBITE IN JUST 30 MINUTES. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ MIZ072>074-162330- /O.EXP.KGRR.WC.W.0001.000000T0000Z-090116T1500Z/ /O.CON.KGRR.WC.Y.0001.000000T0000Z-090117T1200Z/ KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...KALAMAZOO...BATTLE CREEK...JACKSON 1016 AM EST FRI JAN 16 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... ...WIND CHILL WARNING HAS EXPIRED... THE WIND CHILL WARNING IS NO LONGER IN EFFECT. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY. A WIND CHILL ADVISORY IS ISSUED WHEN APPARENT TEMPERATURES OF 15 TO 24 BELOW ZERO ARE EXPECTED. THIS COULD RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. A WIND CHILL OF MINUS 20 CAN CAUSE FROSTBITE IN JUST 30 MINUTES. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ MIZ037-043-050-056-064-161630- /O.CAN.KGRR.WC.Y.0001.000000T0000Z-090116T1800Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND 1016 AM EST FRI JAN 16 2009 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WIND CHILL ADVISORY. EXPECT WIND CHILL TEMPERATURES BETWEEN ZERO AND 10 BELOW THE REST OF TODAY. $$ MIZ038>040-044>046-051-052-057>059-065-066-071-161800- /O.CON.KGRR.WC.Y.0001.000000T0000Z-090116T1800Z/ LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT- IONIA-CLINTON-BARRY-EATON-VAN BUREN- INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT... BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS... IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...SOUTH HAVEN 1016 AM EST FRI JAN 16 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR TEMPERATURES...OR A COMBINATION OF COLD AIR TEMPERATURES AND WIND...WILL LEAD TO FROSTBITE OR HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ OSTUNO
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind chill warning went out at Jan 16, 12:30 AM EST, 3 hours 13 minutes earlier.
Area forecast discussion, Jan 16, 12:30 AM EST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1230 AM EST FRI JAN 16 2009 LATEST UPDATE...AVIATION... .SYNOPSIS...(108 PM EST THU JAN 15 2009) FRIGID ARCTIC AIR WILL CONTINUE INTO THE WEEKEND WITH WIND CHILL READINGS IN THE 15 BELOW ZERO RANGE TONIGHT AND FRIDAY MORNING. TEMPERATURES WILL SLOWLY MODERATE OVER THE WEEKEND. LAKE EFFECT SNOW SHOWERS WILL MOVE INLAND AND THEN DIMINISH TONIGHT. MORE SNOW IS POSSIBLE FRIDAY NIGHT AND SATURDAY. && .SHORT TERM...(1027 PM EST THU JAN 15 2009) (TONIGHT THROUGH SATURDAY NIGHT) UPDATED THE GRIDS TO LOWER MINS A BIT EAST OF US-131 WHERE TEMPS ARE ALREADY BLO 0F. KEPT LAKE EFFECT SNOW HEADLINES GOING AS IS SINCE BLOWING SNOW WILL STILL BE CAUSING HAZARDOUS CONDITIONS MUCH OF TONIGHT EVEN AS LAKE EFFECT SNOW TAPERS OFF. VISIBILITIES ARE STILL DOWN TO A HALF MILE IN SOME SPOTS. KEPT THE WIND CHILL ADVISORY AS LESS RADIATIONAL COOLING TONIGHT WILL BE OFFSET BY MORE WIND. FOR TONIGHT...WILL TAPER OFF POPS AFTER MIDNIGHT AS SHORTWAVE DEPARTS AND INVERSION HEIGHTS COME DOWN. LAKE EFFECT SNOW SHOWERS WILL CONTINUE WITH SOME LIGHT ACCUMS WEST OF US 131 INTO FRIDAY MORNING. TEMPERATURE FORECAST IS TRICKY AGAIN AS CLOUD COVER WILL PLAY A LARGE ROLE LIKE LAST NIGHT. WITH WEST FLOW...SHOULD BE AT LEAST SOME CLOUDS WELL INLAND THAT WILL PREVENT MANY PLACES FROM FALLING AS COLD AS LAST NIGHT. ON FRIDAY...LAKE EFFECT CONTINUES TO WIND DOWN AND THERE WILL BE A BRIEF BREAK IN THE SNOW FOR FRIDAY NIGHT...BEFORE NEXT CLIPPER ARRIVES BY DAYBREAK SATURDAY. THIS STORM LOOKS TO HAVE SOME LAKE ENHANCEMENT IN SW FLOW WHICH WILL PRODUCE SOME HEAVIER SNOW TOTALS ON SATURDAY ACROSS THE NORTHWEST FORECAST AREA. HEADLINES MAY BE NEEDED WITH THIS STORM ALTHOUGH AT THIS POINT IT LOOKS LIKE AN ADVISORY CRITERIA EVENT. && .LONG TERM...(140 PM EST THU JAN 15 2009) (SUNDAY THROUGH THURSDAY) BELOW NORMAL TEMPS ARE ANTICIPATED SUNDAY INTO EARLY NEXT WEEK BEFORE CONTINUING A SLOW MODERATING TREND BACK TO NEAR NORMAL BY MIDWEEK. HOWEVER LATEST GUIDANCE MEDIUM RANGE GUIDANCE SUGGESTS THAT A COLD FRONT WILL BRING A QUICK SHOT OF COLDER AIR BACK INTO OUR REGION BY FRIDAY AND SATURDAY. LATEST MEDIUM RANGE GUIDANCE TRENDS ALSO CONTINUE TO SHOW A RELATIVELY TRANQUIL WX PATTERN NEXT WEEK. THERE WILL BE SEVERAL CHANCES FOR SNOW... MAINLY MONDAY AND MONDAY NIGHT AND LATE IN THE WEEK. HOWEVER NO SIGNIFICANT STORM SYSTEMS WILL IMPACT OUR CWFA. && .MARINE...(108 PM EST THU JAN 15 2009) WINDS AND WAVES IN THE SCA RANGE THRU AT LEAST FRIDAY AFTERNOON. && .AVIATION...(1230 AM EST FRI JAN 16 2009) LAKE EFFECT CONTINUES TONIGHT...MAINLY AFFECTING KMKG AND KAZO. KGRR AND KBTL HAVE SEEN SNOW THROUGH THE EVENING THOUGH. EXPECT THE SNOW TO CONTINUE THROUGH THE NIGHT...BUT AS INVERSION HEIGHTS FALL LATER ON...THE INTENSITY SHOULD BEGIN TO SLOWLY WANE. HAVE TRIED TO SHOW AN IMPROVING TREND TONIGHT INTO FRIDAY MORNING EVEN AT THE LAKESHORE. THIS MAY BE A BIT OPTIMISTIC...BUT THE DEPTH OF THE CLOUDS SHOULD BECOME MORE SHALLOW...WEAKENING THE LAKE EFFECT SNOW ACTIVITY WITH TIME. EXPECTING MAINLY VFR CONDITIONS FRIDAY MIDDAY INTO THE EVENING HOURS. && .HYDROLOGY...(108 PM EST THU JAN 15 2009) ARCTIC BLAST OF COLD AIR WILL MEAN SIGNIFICANT ICE BUILDUP WITH ICE AFFECTING RIVER STAGES AT MANY LOCATIONS. NO BIG THAWS OR HEAVY RAIN EXPECTED FOR AT LEAST THE NEXT WEEK. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...LAKE EFFECT SNOW WARNING ALLEGAN AND VAN BUREN COUNTIES THROUGH 5 PM FRIDAY. LAKE EFFECT SNOW ADVISORY FOR MASON...OCEANA...MUSKEGON...OTTAWA AND KALAMAZOO COUNTIES THROUGH 5 PM FRIDAY. WIND CHILL ADVISORY TONIGHT INTO FRIDAY AFTERNOON ENTIRE CWA. LM...SMALL CRAFT ADVISORY FOR ST JOSEPH TO MANISTEE THROUGH FRIDAY AFTERNOON. && SYNOPSIS: OSTUNO SHORT TERM: OSTUNO 93 LONG TERM: LAURENS MARINE: OSTUNO AVIATION: DUKE HYDROLOGY: OSTUNO
Hazardous weather outlook, Jan 16, 1:10 AM EST, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 110 AM EST FRI JAN 16 2009 MIZ037>040-043>046-050>052-056>059-064>067-071>074-161200- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 110 AM EST FRI JAN 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT LAKE EFFECT SNOW WILL CONTINUE THROUGH TONIGHT. THE HEAVIEST SNOWFALL THROUGH TONIGHT WILL BE WEST OF HIGHWAY 131 AND SOUTH OF HOLLAND. THOSE AREA COULD SEE ANOTHER 1 TO 3 INCHES BY SUNRISE. NORTH OF HOLLAND...NEAR THE LAKE SHORE COULD SEE ANOTHER INCH BY MORNING. DANGEROUSLY LOW WIND CHILL VALUES WIL OCCUR ACROSS MUCH OF THE INTERIOR TTONIGHT AS THE COLDEST AIR OF THE SEASON MOVES IN FROM WISCONSIN. LOOK FOR WIND CHILLS AROUND 20 BELOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW SHOWERS WILL CONTINUE INTO THE AFTERNOON ON FRIDAY BEFORE DIMINISHING TO FLURRIES LATER IN THE DAY. WIND CHILL TEMPERATURES WILL LIKELY STAY DANGEROUSLY COLD INTO EARLY FRIDAY AFTERNOON. ANOTHER STORM SYSTEM FROM CENTRAL CANADA WILL DROP QUICKLY SOUTHEAST FROM ONTARIO BRINING SIGNIFICANT SNOWFALL TO THE AREA SATURDAY INTO SUNDAY MORNING. YET ANOTHER CANADIAN STORM SYSTEM IS EXPECTED DROP SOUTHEAST INTO LOWER MICHIGAN LATER MONDAY INTO TUESDAY BRINGING MORE SNOW WITH IT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL REPORTS WOULD BE HELPFUL. LMZ844>849-161200- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 110 AM EST FRI JAN 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT FREEZING SPRAY AND WINDS TO 25 KNOTS WILL CREATE HAZARDOUS BOATING CONDITIONS TONIGHT. LOW VISIBILITIES WILL OCCUR IN SNOW SHOWERS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FREEZING SPRAY WILL CONTINUE INTO FRIDAY NIGHT. WINDS AND WAVES WILL REMAIN HAZARDOUS TO SMALL CRAFT INTO SATURDAY. LOW VISIBILITIES WILL OCCUR IN SNOW SHOWERS THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL REPORTS WOULD BE HELPFUL.
In the hours before
Local storm report, Jan 15, 10:18 PM EST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1018 PM EST THU JAN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM SNOW 3 NW HUDSONVILLE 42.90N 85.90W
01/15/2009 E3.9 INCH OTTAWA MI PUBLIC
THIS IS THE STORM TOTAL SINCE WEDNESDAY EVENING.
&&
GWETZELLocal storm report, Jan 15, 10:46 PM EST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1046 PM EST THU JAN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM SNOW PAW PAW 42.22N 85.89W
01/15/2009 M4.0 INCH VAN BUREN MI TRAINED SPOTTER
STORM TOTAL SNOWFALL SINCE YESTERDAY EVENING.
&&
DUKELocal storm report, Jan 16, 12:57 AM EST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1257 AM EST FRI JAN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM SNOW 1 WSW GRANDVILLE 42.90N 85.77W
01/15/2009 M3.5 INCH KENT MI NWS EMPLOYEE
SNOWFALL SINCE MIDNIGHT HAS BEEN 3.5 INCHES. THERE IS 13
INCHES ON THE GROUND. SINCE 4 PM 2.1 INCHES OF SNOW HAS
FALLEN.
&&
BMARINOThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 10:28 PM EST | River Flood Warning | GRR | Osceola | 20 hr |
| Jan 16, 2:56 PM EST | Winter Storm Watch | GRR | Clare, Gratiot, Isabella, Lake, Mason, Mecosta and 4 more | 13 hr |
Nearby
Wind Chill Warnings in Michigan, 2009Every wind chill warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.